MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752192
Medical Device Problem Codes Signal Artifact/Noise (1036); Defective Device (2588); Suction Failure (4039)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported a cassette malfunction which led to temporal wound burn, the handpiece was unable to aspirate upon initiating the phacoemulsification (phaco) and delivery ultrasound energy during the cataract procedure.Whitening of viscoelastic was also noted with occlusion sounding on phaco which immediately ceased.The temporal wound burn was noted and copious irrigation with balance salt solution (bss) applied.The cassette was replaced with a new one and once again primed with the same handpiece and now the procedure was completed successfully.Additional information was received confirming wound burn as corneal burn.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A wet fms (fluidics management system) in a tray was visually inspected.The vent spike was cut off the administration line in the returned condition.A lab stock vent spike was used to perform functionality testing.The sample was tested using a console.The sample could be recognized by the console.The sample primed and tuned with the handpiece and the 0.9mm abs (aspiration bypass) tip and infusion sleeve from lab stock, successfully and the service data could be retrieved.The sample functioned within specification.Aspiration and irrigation rates met specifications.The root cause of the customer's complaint could not be established; the returned sample functioned per specification.This complaint has been reviewed and it is determined that no further actions will be pursed at this time as the sample met specifications.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15174069
Report Number1644019-2022-00648
Device Sequence Number6269925
Product Code LRO
UDI-Device Identifier00380657521920
UDI-Public00380657521920
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number8065752192
Device Lot Number2512820H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown